MAUDE Adverse Event Report: PRYTIME MEDIAL DEVICES, INC. PREBOA-PRO CATHETER; Catheter, intravascular occluding, temporary

PRYTIME MEDIAL DEVICES, INC. PREBOA-PRO CATHETER; Catheter, intravascular occluding, temporary
Catalog Number PRP7226-PRO
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 10/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Prytime is filing this report in an abundance of caution as the reboa catheter was present during a case that required a surgical cutdown for removal.This case involved a patient who presented to the facility after sustaining significant chest injuries from a motorcycle accident.The patient was hypotensive upon arrival and was given 2 units of prbcs and 2 units of ffp.Per the reporting surgeon, the patient continued to rapidly desaturate.Bilateral chest tubes were placed, and the patient was intubated.Once the patient was semi-stable, they conducted a ct scan where the imaging revealed left chest injuries with rib factures, questionable splenic lacerations (spleen was adjacent to a rib fracture), fractures in the pubic symphysis and pubic rami and a small amount of pelvic blood.The patient's blood pressure continued to drop so the surgeon decided to perform reboa.The initial sheath was exchanged to a 7fr sheath, and the catheter was inserted and placed in zone-3.The catheter was then stitched to the patient's skin and a dressing was applied.After the catheter balloon was inflated and partially occluded for 40-minutes, full deflation was ordered.Upon deflation, the surgeon noted blood in the balloon syringe.As he attempted to remove the device, the surgeon noted some resistance.He performed a cutdown and then consulted with vascular.The catheter and sheath were removed as a unit.It was noted that the opening in the artery was approximately 8/8.5 fr; which was surgically repaired by vascular.The investigation of the returned device identified a clean cut in the catheter shaft that extended into the balloon lumen.It was determined the removal issue was likely due to use error, in which a puncture was sustained to the outer shaft of the catheter during use.After sharing the device evaluation results with the surgeon, he reported that he may have nicked the catheter with a scalpel while removing the sutures holding the catheter in place.This prevented suction removal of fluid from the balloon, and it could not be removed through the sheath.At the time of this report, the patient remains in stable condition and is recovering with no known complications to the right lower extremity.Overall, there was no confirmed deficiency with the prytime product exhibited in this case.In addition, there is no reported or alleged failure or deficiency of the prytime catheter or its labeling.

Brand Name
PREBOA-PRO CATHETER
Common Device Name
Catheter, intravascular occluding, temporary
Manufacturer (Section D)
PRYTIME MEDIAL DEVICES, INC.
12 upper balcones rd
suite 300
boerne TX 78006
Manufacturer (Section G)
PRYTIME MEDICAL DEVICES, INC.
12 upper balcones rd
suite 300
boerne TX 78006
Manufacturer Contact
brian young
12 upper balcones rd
suite 300
boerne, TX 78006
MDR Report Key18088909
Report Number3026788751-2023-00019
Device Sequence Number5847137
Product Code MJN
UDI-Device Identifier00850001105064
UDI-Public850001105064
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPRP7226-PRO
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown